Image Collection: Allergic Skin Disorders

Change Category

Close
advertisement
advertisement

22. Picture of Phototoxic Drug Reaction

Picture of Phototoxic Drug Reaction
Image Source: Color Atlas & Synopsis of Pediatric Dermatology Kay Shou-Mei Kane, Jen Bissonette Ryder, Richard Allen Johnson, Howard P. Baden, Alexander Stratigos Copyright 2002 by The McGraw-Hill Companies. All rights reserved.
22of31

Phototoxic drug reaction. In phototoxic reactions, the drug may become activated by exposure to sunlight and cause damage to the skin. The skin's appearance resembles sunburn, and the process is generally has a fast onset. Ultraviolet A (UVA) radiation is most commonly associated with phototoxicity, but ultraviolet B (UVB) and visible light may also contribute to this reaction. Symptoms of phototoxic reaction may initially consist of a burning and stinging sensation; then redness occurs with in 24 hours of exposure to the sun in the exposed areas of the body. Common phototoxic drugs include certain antibiotics and antihistamines.

Image Source: Color Atlas & Synopsis of Pediatric Dermatology Kay Shou-Mei Kane, Jen Bissonette Ryder, Richard Allen Johnson, Howard P. Baden, Alexander Stratigos Copyright 2002 by The McGraw-Hill Companies. All rights reserved.

Text: MedicineNet.com. Sun-Sensitive Drugs (Photosensitivity to Drugs).

Guide to understanding the Image Collection Gallery categories: